In Reply.—Weismann and colleagues' letter was very informative, especially with regard to plasma levels of free captopril. As they indicated, neutropenia is an infrequent, but significant dose-dependent complication of captopril therapy. We have now treated 14 hypertensive children with captopril, including three infants, and have not encountered neutropenia as a complication of therapy.
In our experience, captopril-induced renal insufficiency remains the most frequent complication, having occurred in five children treated with this drug. Renal transplant recipients, in particular, have been the most susceptible to this problem. Three patients with transplants at our center exhibited transient elevation of the serum creatinine and urea nitrogen levels during captopril treatment, without an associated episode of drug-induced hypotension. Renal function eventually improved with discontinuation of the drug.
Recently, Hricik et al1 and Curtis et al2 reported a high incidence of captopril-induced renal failure in transplant recipients with stenosis of the transplanted
HYMES LC, WARSHAW BL. Captopril Treatment-Reply. Am J Dis Child. 1983;137(9):918–919. doi:https://doi.org/10.1001/archpedi.1983.02140350089027
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: